Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 16, 2011, 12:27 PM EDT for Sumter County, Florida. It took effect at May 16, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 12:27 PM EDT (16:27 UTC)
- In effect from
- May 16, 2011, 2:00 PM EDT
- Expired
- May 16, 2011, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS82 KTBW 161627 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1227 PM EDT MON MAY 16 2011 ...RED FLAG WARNING ISSUED FOR LEVY...CITRUS AND SUMTER COUNTY... .RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON WITH WINDS ABOVE 15 MPH. FLZ039-042-043-162300- /O.NEW.KTBW.FW.W.0023.110516T1800Z-110516T2300Z/ LEVY-CITRUS-SUMTER- 1227 PM EDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND BREEZY WINDS FOR FIRE WEATHER ZONES 039...042 AND 043... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR SETTLING OVER THE NATURE BEHIND A COLD FRONT WILL DROP RELATIVE HUMIDITY TO THE 30 TO 35 PERCENT RANGE THIS AFTERNOON. DURATIONS ARE EXPECTED TO BE SHORT HOWEVER WINDS WILL REACH 15 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 16, 9:23 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 16, 9:23 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 923 AM EDT MON MAY 16 2011 .UPDATE... COLD AIR CONTINUES TO PUSH INTO THE AREA THIS MORNING. SHALLOW INSTABILITY IS ALREADY ALLOWING FOR CU TO DEVELOP WITH CONVECTIVE TEMPS IN THE LOW 70S. CLOUDINESS WILL CONTINUE THROUGH MUCH OF THE DAY AND TEMPERATURES WILL REMAIN BELOW NORMAL. FORECAST IS ON TRACK FOR TODAY. ISOLATED POPS IN THE FORECAST FOR SOME SHALLOW INSTABILITY SHOWERS TODAY. PRESENCE OF A WARM LAYER AROUND 800 MB AND PWAT BELOW 1 INCH WILL LIMIT OVERALL COVERAGE OR STRENGTH OF ANYTHING THAT MANAGES TO DEVELOP. && .AVIATION... EXPECTING WEST WINDS TO INCREASE LATER THIS AFTERNOON TO AROUND 10-15 KT WITH GUSTS TO 20-25 KT. BKN DECK AROUND 4KFT WILL LINGER AROUND THE AREA TODAY BUT VFR CONDITIONS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 252 AM EDT MON MAY 16 2011/ SHORT TERM (TODAY THROUGH WEDNESDAY)... COLD FRONT HAS PUSHED THROUGH SOUTH FLORIDA THIS MORNING. THE MID AND UPPER LEVELS HAVE DRIED OUT BEHIND THE BOUNDARY BUT SOME MOISTURE REMAINS TRAPPED BELOW 6KFT AND THIS IS EVIDENT NOT ONLY BY LAST NIGHT'S TBW SOUNDING BUT ALSO THE CONTINUED STRATO-CU MOVING OVER THE AREA WITH BASES AROUND 4-5KFT. WITH THIS MOISTURE IN PLACE TODAY...MAY SEE A FEW SHOWERS THIS AFTERNOON AND WITH THE COLDER AIR ALOFT CREATING A MODERATELY UNSTABLE ATMOSPHERE COULD ALSO SEE SOME ISOLD THUNDER AS WELL. WITHOUT MUCH MOISTURE TO WORK WITH HOWEVER...KEPT JUST 20% POPS IN THE FORECAST. WILL BE A COOL START TO THE WEEK...WITH TEMPS THIS AFTERNOON RUNNING ABOUT 5 DEGREES OR SO BELOW NORMAL. THE UPPER LOW CURRENTLY OVER OHIO WILL REMAIN IN PLACE THROUGHOUT THE SHORT TERM PERIOD. THE SURFACE LOW ASSOCIATED WITH THE FRONT THAT JUST PUSHED THROUGH WILL HANG OVER THE MID ATLANTIC STATES AS WELL. THIS WILL MEAN CONTINUED CLOUD COVER AT LEAST THROUGH WEDNESDAY MORNING AND ALSO CONTINUED BELOW NORMAL TEMPS. AN ADDITIONAL SURGE OF COLD AIR TONIGHT MAY HELP PRODUCE SOME ISOLATED RAIN/SPRINKLES OVERNIGHT AND RAIN CHANCES DECREASE FROM NORTH TO SOUTH ON TUESDAY AS DRIER AIR FILTERS IN...REMAINING OVER THE AREA THROUGH WEDNESDAY. TEMPERATURES TUESDAY AND WEDNESDAY REMAIN BELOW NORMAL. LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... A BROAD MID LEVEL LOW OVER THE CENTRAL APPALACHIANS ROTATES ACROSS THE MID-ATLANTIC STATES THROUGH THE END OF THE WORK WEEK AND THEN SLIDES OUT OVER THE OPEN ATLANTIC AS AN UPPER TROUGH DURING THE WEEKEND. UPPER RIDGING INITIALLY OVER THE PLAINS FOLLOWS IN THE WAKE OF THE LOW AND REACHES THE SE U.S FOR THE END OF THE PERIOD. AT THE SURFACE...WEAK HIGH PRESSURE OVER THE GULF TRACKS ACROSS THE STATE TO THE ATLANTIC BY SATURDAY AND CONTINUES TO RIDGE BACK OVER FL TO THE GULF SUN. THE UPPER FEATURES MAINTAIN GENERALLY DRY AND COOL NORTHWESTERLY FLOW ALOFT RESULTING IN A RAIN FREE FORECAST. TEMPERATURES INITIALLY BELOW NORMAL GRADUALLY BECOME NEAR NORMAL FRIDAY AND THEN SLIGHT ABOVE BY SAT AND SUN. MARINE... WITH THE SURFACE LOW OVER THE MID ATLANTIC STATES...WINDS REMAIN WESTERLY TODAY AND TUESDAY OVER THE WATERS. A TIGHTER PRESSURE OVER THE AREA CAN ALSO BE EXPECTED FOR THE NEXT SEVERAL DAYS AS THE LOW REMAINS IN PLACE...AND THIS WILL TRANSLATE INTO WIND SPEEDS AROUND OR JUST BELOW EXERCISE CAUTION CRITERIA. WINDS FINALLY BEGIN TO DIMINISH ON WEDNESDAY AS A HIGH PRESSURE RIDGE SLIDES IN OVER THE AREA. FIRE WEATHER... WHILE THE COLD FRONT HAS MOVED THROUGH...NOT SEEING A REAL SURGE IN LOW LEVEL DRY AIR TODAY. IN FACT...CONTINUED WESTERLY FLOW WILL KEEP CLOUDS IN OVER THE AREA LEADING TO BELOW NORMAL TEMPERATURES AND THIS...ALONG WITH SOME LOW LEVEL MOISTURE SHOULD KEEP RELATIVE HUMIDITIES ABOVE CRITICAL THRESHOLDS. WILL NEED TO KEEP AN EYE ON IT TODAY HOWEVER AS 20FT WIND SPEEDS WILL BE AROUND 15MPH AND WE ARE JUST A LITTLE ABOVE THE 35% RH THRESHOLD OVER OUR NORTHERN COUNTIES THIS AFTERNOON. ON TUESDAY AND WEDNESDAY EXPECT THAT SOME OF OUR NORTHERN AND INLAND COUNTIES WILL SEE RELATIVE HUMIDITIES DROP TO AROUND OR JUST BELOW 35 PERCENT FOR SEVERAL HOURS. && .PRELIMINARY POINT TEMPS/POPS... TPA 81 67 77 63 / 20 20 20 10 FMY 85 67 84 62 / 20 20 20 10 GIF 82 63 80 57 / 20 20 20 10 SRQ 82 65 79 61 / 20 20 20 10 BKV 82 55 78 48 / 20 20 10 10 SPG 79 70 76 68 / 20 20 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE...JOHNSON AVIATION...BARRON LONG TERM...RUDE SHORT TERM/FIRE WEATHER/MARINE...MCNATT
Hazardous weather outlook, May 16, 4:42 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 442 AM EDT MON MAY 16 2011 FLZ039-042-043-048>052-055>057-060>062-065-170400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 442 AM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... GUSTY WEST WINDS ARE EXPECTED AT AREA BEACHES TODAY WHICH WILL LEAD TO A MODERATE RISK OF RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...THUNDERSTORM IMPACT... ISOLATED STORMS ARE POSSIBLE THIS AFTERNOON ACROSS MUCH OF THE AREA. ANY STORM THAT DOES DEVELOP MAY PRODUCE GUSTY WINDS AND DANGEROUS LIGHTNING. ...WIND AND SEA IMPACT... WINDS INCREASE FROM THE WEST THIS AFTERNOON AND EVENING OVER THE COASTAL AND BAY WATERS. WIND SPEEDS WILL LIKELY APPROACH 20 KNOTS BY LATE TONIGHT AND REMAIN BREEZY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN JUST ABOVE CRITICAL THRESHOLDS THIS AFTERNOON DUE TO COOLER TEMPERATURES AND SOME LINGERING MOISTURE NEAR THE SURFACE. IF TEMPERATURES ARE ABLE TO CLIMB HIGHER THAN THE CURRENT FORECASTED VALUES HOWEVER...RELATIVE HUMIDITIES MAY DROP TO AROUND OR JUST BELOW 35 PERCENT FOR ONE TO THREE HOURS. THIS...COMBINED WITH GUSTY 20 FOOT WINDS...COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WIND AND SEA IMPACT... GUSTY WEST WINDS WILL CONTINUE OFFSHORE THROUGH TUESDAY BEFORE SUBSIDING MID WEEK AS HIGH PRESSURE MOVES IN OVER THE AREA. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL DROP TO AROUND OR JUST BELOW 35 PERCENT EACH AFTERNOON ON TUESDAY THROUGH THURSDAY. ON TUESDAY AND WEDNESDAY 20 FOOT WIND SPEEDS WILL ALSO BE BREEZY...AND THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.